MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REDAPT SLVD MONO STEM 300MM SZ 22 HO; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU

SMITH & NEPHEW, INC. REDAPT SLVD MONO STEM 300MM SZ 22 HO; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Model Number 71354865
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Inadequate Osseointegration (2646)
Date of Event 07/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that 8 months after medically indicated revision of left total hip performed on (b)(6) 2018 where redapt slvd mono stem 300mm sz 22 ho was implanted, the patient underwent another revision surgery with hardware removal due to recalcitrant bursitis with prominent trochanteric cable plate.It is unknown what devices were explanted from the patient.2 years after the surgery, the patient still reported some pain in the left leg with trochanteric nonunion.Additional details about primary surgery are unknown.Patient outcome is unknown.This de-identified clinical data is related to a post market clinical follow-up activity for redapt sleeved mono stems.As the data collection activity has been done retrospectively and data is provided anonymized, the information provided is limited and further information cannot be obtained.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per case details, the patient underwent another revision surgery with ¿hardware removal due to recalcitrant bursitis with prominent trochanteric cable plate.¿ it is unknown which devices were explanted.¿two years after surgery patient reports left leg pain with trochanteric nonunion.¿ it has been reported that no additional information is available.No further patient specific clinically relevant information was provided for evaluation.Without clinically relevant information for evaluation, the root cause of the reported events cannot be definitively concluded.Further patient impact beyond the reported symptoms and revision could not be assessed.No further medical assessment could be rendered at this time.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but are not limited to traumatic injury, abnormal loading of the limb, alignment or surgical technique.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Additional information: d3.

Brand Name
REDAPT SLVD MONO STEM 300MM SZ 22 HO
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12529593
Report Number1020279-2021-07138
Device Sequence Number983327
Product Code MEH
UDI-Device Identifier00885556580486
UDI-Public00885556580486
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K162303
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71354865
Device Catalogue Number71354865
Device Lot NumberUNKN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer11/04/2021
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age71 YR
Patient SexMale